Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 9:49 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 9:49 PM MST (04:49 UTC)
- Expired
- Jun 30, 2015, 10:45 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 4.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
707 WUUS55 KTWC 010449 SVRTWC AZC019-023-010545- /O.NEW.KTWC.SV.W.0029.150701T0449Z-150701T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 949 PM MST TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 1045 PM MST * AT 947 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ARIVACA JUNCTION...AND MOVING WEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...KITT PEAK...TUMACACORI-CARMEN...TUBAC... RIO RICO NORTHEAST...EAST SAHUARITA...TUMACACORI...JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD...FRESNAL CANYON...ARIVACA...AMADO AND ARIVACA JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. ALSO...HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3194 11095 3157 11090 3153 11167 3200 11171 TIME...MOT...LOC 0447Z 090DEG 24KT 3177 11111 $$ CERNIGLIA
1 follow-up statement
870 WWUS55 KTWC 010518 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1018 PM MST TUE JUN 30 2015 AZC019-023-010545- /O.CON.KTWC.SV.W.0029.000000T0000Z-150701T0545Z/ PIMA AZ-SANTA CRUZ AZ- 1018 PM MST TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES... AT 1015 PM MST...DOPPLER RADAR SHOWS TWO SEVERE STORMS THAT ARE LIKELY PRODUCING OR WILL SOON PRODUCE QUARTER SIZE HAIL. ONE STORM WAS LOCATED ABOUT 15 MILES WEST OF AMADO AND A SECOND ABOUT 10 MILES EAST OF AMADO. THESE STORMS WERE MOVING WEST BETWEEN 20 AND 30 MPH. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...KITT PEAK...TUMACACORI-CARMEN...TUBAC...TUMACACORI...JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD...FRESNAL CANYON...ARIVACA...AMADO AND ARIVACA JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE SUPERCELL THUNDERSTORMS. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 3194 11095 3157 11090 3153 11167 3200 11171 TIME...MOT...LOC 0515Z 090DEG 24KT 3177 11126 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:38 PM MST, 11 minutes earlier.
Area forecast discussion, Jun 30, 9:38 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 938 PM MST TUE JUN 30 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. STORMS THIS EVENING WILL CONTINUE TO GENERATE STRONG GUSTY WINDS...HAIL AND HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...SEVERE THUNDERSTORM WATCH 381 CONTINUES FOR PINAL AND PIMA COUNTIES THROUGH MIDNIGHT THIS EVENING. STRONGEST CELLS CURRENTLY ON RADAR ARE NEAR GREEN VALLEY AND ARE STRADDLING THE PIMA/SANTA CRUZ COUNTY LINE. ALL OF THE ACTIVITY IS MOVING RAPIDLY TO THE WEST AT 30 TO 35 MPH. THIS AREA CONTINUES UNDER A SEVERE THUNDERSTORM WARNING UNTIL 945 PM MST. SHOWERS THAT ARE HEADING WEST OVER THE TOHONO O'ODHAM NATION HAVE BEEN DECREASING IN INTENSITY DURING THE PAST HALF HOUR OR SO. ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY THAT REMAINS IN EFFECT UNTIL 1130 PM MST THIS EVENING. THE AREAS INCLUDED IN THE ADVISORY COVER CENTRAL AND SOUTHEASTERN PIMA COUNTY...EXCLUDING THE TUCSON METRO...ALL OF SANTA CRUZ COUNTY AND INTO EXTREME SOUTHWEST COCHISE COUNTY. RADAR ESTIMATES SHOW WIDESPREAD QUARTER TO HALF INCH AMOUNTS...WITH ISOLATED AMOUNTS OVER 1 INCH...ESPECIALLY FROM AMADO TO MADERA CANYON TO NORTH OF SONOITA. IN ADDITION...HEAVY AMOUNTS ARE ALSO OCCURRING OVER THE T.O. NATION NEAR KITT PEAK. INHERITED POP FORECAST SEEMS REASONABLE WITH HIGHER POPS TO THE WEST THROUGH THE OVERNIGHT HOURS...AND WITH RAIN CHANCES DECREASING AS WELL THROUGHOUT THE NIGHT. THAT SAID...DO NOT PLAN ON ANY CHANGES TO THE POP FORECAST AT THIS TIME. TEMPERATURES...ESPECIALLY SHORT TERM HOURLY TEMP GRIDS NEED SOME WORK...SINCE AREAS THAT RECEIVED RAINFALL HAVE COOLED SIGNIFICANTLY. WILL TWEAK THESE HOURLY TEMP GRIDS TO REFLECT THESE RECENT TRENDS. FOR INFO REGARDING THE FORECAST BEYOND TONIGHT...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 02/06Z. SCT TO NMRS TSRA/SHRA THIS EVENING...THEN ISOLD TO SCT AFTER MIDNIGHT. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY BEFORE MIDNIGHT. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL WITH A FEW LOCATIONS BETWEEN 4- 7K FT...ESPECIALLY NEAR TSRA. SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA THROUGH THIS EVENING...THEN WEAKEN AFTER MIDNIGHT. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .PREV DISCUSSION...AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL SUBSIDENCE WEDNESDAY. FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH. A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...MEYER/LADER
In the hours before
Special weather statement, Jun 30, 7:55 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST TUE JUN 30 2015
AZZ502-504>506-010330-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
755 PM MST TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES UNTIL 830 PM MST...
AT 755 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICACHO TO 8 MILES
EAST OF RED ROCK TO TORTOLITA...AND MOVING SOUTHWEST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...CASAS ADOBES...TORTOLITA...AVRA VALLEY...
FRIENDLY CORNERS...SILVER BELL...RED ROCK...PICTURE ROCKS...DOVE
MOUNTAIN...PICACHO PEAK AND SAGUARO NATIONAL PARK WEST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTHEASTERN ARIZONA.
LAT...LON 3255 11197 3238 11167 3215 11141 3237 11094
3259 11116 3269 11153
TIME...MOT...LOC 0255Z 065DEG 29KT 3266 11147 3259 11118 3242 11102
CERNIGLIALocal storm report, Jun 30, 8:07 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 8 WSW TUCSON 32.19N 111.07W
06/30/2015 M67 MPH PIMA AZ TWITTER
67 MPH WIND GUST MEASURED ATOP THE CASINO DEL SOL
&&
EVENT NUMBER TWC1500039
CERNIGLIALocal storm report, Jun 30, 8:17 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
817 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 3 SSE SIERRA VISTA 31.51N 110.26W
06/30/2015 E0.75 INCH COCHISE AZ TRAINED SPOTTER
MARBLE SIZE HAIL
&&
EVENT NUMBER TWC1500040
CERNIGLIALocal storm report, Jun 30, 8:23 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 4 SSE SIERRA VISTA 31.51N 110.27W
06/30/2015 M1.00 INCH COCHISE AZ TRAINED SPOTTER
SPOTER REPORTS QUARTER SIZED HAIL AND HEAVY RAIN
&&
EVENT NUMBER TWC1500041
RHSpecial weather statement, Jun 30, 9:06 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 906 PM MST TUE JUN 30 2015 AZZ501>503-515-010445- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ- 906 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 945 PM MST... AT 904 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VENTANA TO NEAR NEWFIELDS...AND MOVING WEST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BRIEF PERIODS OF HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS. LOCATIONS IMPACTED INCLUDE... SELLS...AJO...SANTA ROSA...ORGAN PIPE NATIONAL MONUMENT...SANTA CRUZ...SAN LUIS...SAN MIGUEL...CHARCO 27...PAPAGO FARMS...GU VO... HICKIWAN...LUKEVILLE...NOLIC...PISINEMO...GUNSIGHT...COWLIC... VENTANA...BIG FIELDS...VAMORI AND SOUTH KOMELIK. LAT...LON 3250 11333 3204 11333 3149 11156 3250 11213 TIME...MOT...LOC 0404Z 095DEG 36KT 3251 11225 3150 11167 MOLLERE
Local storm report, Jun 30, 9:46 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
946 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 1 N RIO RICO 31.49N 110.97W
06/30/2015 M1.00 INCH SANTA CRUZ AZ TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZED HAIL IN AMADO
&&
EVENT NUMBER TWC1500042
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 30, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jun 30, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jun 30, 5:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 20 min |
| Jun 30, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jun 30, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jun 30, 6:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jun 30, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Jun 30, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jun 30, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jun 30, 7:34 PM MST | Tornado Warning | TWC | Cochise | 11 min |
| Jun 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 26 min |
| Jun 30, 7:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jun 30, 8:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jun 30, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 8:44 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 9:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jun 30, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jun 30, 10:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jun 30, 11:31 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 11:36 PM MST | Special Weather Statement | TWC | Pima, Santa Cruz | 39 min |
| Jul 1, 2:44 AM MST | Special Weather Statement | TWC | 31 min | |
| Jul 1, 12:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 1, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 1, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 2:41 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 1, 2:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 2:56 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 1, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 3:30 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.